Random walks in polytype structures

M. F. Thorpe

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

It is shown that the total number of walks, starting and ending at the same point and having the same number of steps, is the same for all polytype structures in the fcc, hcp series and in the zincblende, wurtzite series and is independent of the starting point. This result is proved by showing that the eigenvalues of a simple Hamiltonian are the same within the two series considered. A relation is found between random walks in the two series of structures that is useful in extending currently available tables of random walks for the zincblende structure.

Original languageEnglish (US)
Pages (from-to)294-299
Number of pages6
JournalJournal of Mathematical Physics
Volume13
Issue number3
DOIs
StatePublished - 1972

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint

Dive into the research topics of 'Random walks in polytype structures'. Together they form a unique fingerprint.

Cite this